Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

   
 
 

 

Definable linear orders definably embed into lexicographic orders in o-minimal structures


Author: Janak Ramakrishnan
Journal: Proc. Amer. Math. Soc. 141 (2013), 1809-1819
MSC (2010): Primary 03C64; Secondary 06A05
DOI: https://doi.org/10.1090/S0002-9939-2012-11424-8
Published electronically: October 10, 2012
MathSciNet review: 3020867
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We classify definable linear orders in o-minimal structures expanding groups. For example, let $ (P,\prec )$ be a linear order definable in the real field. Then $ (P,\prec )$ embeds definably in $ (\mathbb{R}^{n+1},<_{\text {lex}})$, where $ <_{\text {lex}}$ is the lexicographic order and $ n$ is the o-minimal dimension of $ P$. This improves a result of
Onshuus and Steinhorn in the o-minimal group context.


References [Enhancements On Off] (What's this?)

  • [BCHIM02a] Alan F. Beardon, Juan C. Candeal, Gerhard Herden, Esteban Induráin, and Ghanshyam B. Mehta.
    The non-existence of a utility function and the structure of non-representable preference relations.
    J. Math. Econom., 37(1):17-38, 2002. MR 1901054 (2003e:91063)
  • [CI99] Juan C. Candeal and Esteban Induráin.
    Lexicographic behaviour of chains.
    Arch. Math. (Basel), 72(2):145-152, 1999. MR 1667055 (2000a:06001)
  • [Fle61] I. Fleischer.
    Embedding linearly ordered sets in real lexicographic products.
    Fund. Math., 49:147-150, 1960/1961. MR 0124243 (23:A1557)
  • [Fle63] Isidore Fleischer.
    Correction to ``Embedding linearly ordered sets in real lexicographic products''.
    Norske Vid. Selsk. Forh. (Trondheim), 36:34-35, 1963. MR 0150055 (27:58)
  • [HO10] Assaf Hasson and Alf Onshuus.
    Unstable structures definable in o-minimal theories.
    Selecta Math. (N.S.), 16(1):121-143, April 2010. MR 2609645
  • [Hod93] Wilfrid Hodges.
    Model Theory.
    Cambridge University Press, 1993. MR 1221741 (94e:03002)
  • [HOP10] Assaf Hasson, Alf Onshuus, and Ya'acov Peterzil.
    Definable structures in o-minimal theories: one dimensional types.
    Israel J. Math., 179:363-379, 2010. MR 2735047
  • [Kno00] Vicki Knoblauch.
    Lexicographic orders and preference representation.
    J. Math. Econom., 34(2):255-267, 2000. MR 1776406 (2001d:91058)
  • [OS09] Alf Onshuus and Charles Steinhorn.
    On linearly ordered structures of finite rank.

    J. Math. Log., 9(2):201-239, 2009. MR 2679440
  • [PS04] Ya'acov Peterzil and Sergei Starchenko.
    Uniform definability of the Weierstrass $ \wp $ functions and generalized tori of dimension one.
    Selecta Math. (N.S.), 10(4):525-550, 2004. MR 2134454 (2006d:03063)
  • [vdD98] Lou van den Dries.
    Tame topology and o-minimal structures, volume 248 of London Mathematical Society Lecture Note Series.
    Cambridge University Press, Cambridge, 1998. MR 1633348 (99j:03001)
  • [vdDM94] Lou van den Dries and Chris Miller.
    On the real exponential field with restricted analytic functions.
    Israel J. Math., 85(1-3):19-56, 1994. MR 1264338 (95e:03099)
  • [vdDMM94] Lou van den Dries, Angus Macintyre, and David Marker.
    The elementary theory of restricted analytic fields with exponentiation.
    Ann. of Math. (2), 140(1):183-205, 1994. MR 1289495 (95k:12015)
  • [Wil96] A. J. Wilkie.
    Model completeness results for expansions of the ordered field of real numbers by restricted Pfaffian functions and the exponential function.
    J. Amer. Math. Soc., 9(4):1051-1094, 1996. MR 1398816 (98j:03052)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 03C64, 06A05

Retrieve articles in all journals with MSC (2010): 03C64, 06A05


Additional Information

Janak Ramakrishnan
Affiliation: CMAF, University of Lisbon, Av. Prof. Gama Pinto, 2, 1649-003 Lisboa, Portugal
Email: janak@janak.org

DOI: https://doi.org/10.1090/S0002-9939-2012-11424-8
Received by editor(s): December 16, 2010
Received by editor(s) in revised form: August 29, 2011
Published electronically: October 10, 2012
Additional Notes: The author was supported by ANR chaire d’excellence junior THEMODMET (ANR-06-CEXC-007)
Communicated by: Julia Knight
Article copyright: © Copyright 2012 Janak Ramakrishnan

American Mathematical Society